Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Itchy ear canals, tinnitus. Taken crystal meth. What treatment should I take to get relief?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9060 Questions
Recreational use of crystal meth in 04 and again in 2010 has left me with itchy ear canals and a horrific case of tinnitus. Is there any cure for this never ending reminder of doing something stupid? I feel I have been handed a life sentence.
Posted Tue, 5 Jun 2012 in Ear, Nose and Throat Problems
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
The tinnitus you are having is likely to be due to the nerve damage caused by crystal meth use. However other causes like blocked ear canal or infection need to be ruled out after an examination by your ENT specialist.
Once the cause is confirmed, you will be treated accordingly.
Meanwhile you can follow these suggestions:
1) Reduce caffeine and salt intake.
2) Avoid smoking and consumption of alcohol.
3) Avoid using objects to clean your ears.
4) Take a Zinc supplementation once daily.
5) Do not take any medications as Aspirin as they can increase the ringing sound.
6) Eat fresh Pineapple in the diet as it reduces inflammation if any.

You can also add Ginkgo Biloba supplements to your diet for relief.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor